# SDR 95ZZZX6381

- Difficulty date: October 17, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3380Q
- Make and model: Cessna 421B
- Aircraft serial: 421B0264
- Engine: Cont GTSIO520H
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston
- Part number: 632585
- Condition: Wrong Part
- Location: Lt/Rt Engine
- Stage of operation: IN
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

FOUND 11 OUT OF 12 CYLINDERS WITH THIS P/N PISTON WHICH IS NOT APPROVED FOR USE IN GTSIO520 ENGINES.  PISTONS WERE SENT FROM ECI AS PART OF A GTSIO-520 CYLINDER ASSY.  P/N 632585 CYLINDER IS DOMED WITH NO STEEL INSERT FOR THE TOP RING GROOVE.  THE CORRECT PISTON FOR THE GTSIO520 ENGINE IS FLAT WITH A STEEL INSERT.  ONE PISTON WAS CORRECT ON LT ENGINE, BUT THIS WOULD CAUSE AN OUT OF BALANCE CONDITION.
